Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 528, NWS Blacksburg, VA

September 2, 20115 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 2, 2011, 2:33 PM EDT for 5 counties in Virginia. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2011, 2:33 PM EDT (18:33 UTC)
Expired
Sep 2, 2011, 3:15 PM EDT
In force
42 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Craig County, VA, Floyd County, VA, Franklin County, VA, Montgomery County, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 18 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 2:36 PM EDTTSTM WND DMG3 Sse Mc Donalds Mill, VAPOWER LINES DOWN ALONG BRADSHAW ROAD.
Sep 2, 2:49 PM EDTTSTM WND DMG6 Nne Shawsville, VATREE BLOWN DOWN ONTO POWER LINES ALONG NORTH FORK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 720 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
720 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WUUS51 KRNK 021833
SVRRNK
VAC045-063-067-121-161-021915-
/O.NEW.KRNK.SV.W.0528.110902T1833Z-110902T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
233 PM EDT FRI SEP 2 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA
  NORTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
  NORTHEASTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA
  SOUTHERN CRAIG COUNTY IN SOUTHWEST VIRGINIA
  EASTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 315 PM EDT.

* AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BRADSHAW...OR 7 MILES SOUTH
  OF SINKING CREEK...AND MOVING SOUTH AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BRADSHAW...
  ELLISTON-LAFAYETTE...
  SHAWSVILLE...
  AND CHECK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3704 8002 3702 8036 3737 8036 3739 8016
TIME...MOT...LOC 1832Z 352DEG 26KT 3729 8023

$$

AMS
2 follow-up statements
925 
WWUS51 KRNK 021850
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
250 PM EDT FRI SEP 2 2011

VAC045-021900-
/O.CAN.KRNK.SV.W.0528.000000T0000Z-110902T1915Z/
CRAIG VA-
250 PM EDT FRI SEP 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CRAIG COUNTY IS
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3738 8016 3704 8002 3702 8036 3730 8036
TIME...MOT...LOC 1850Z 000DEG 17KT 3722 8025

$$

VAC063-067-121-161-021915-
/O.CON.KRNK.SV.W.0528.000000T0000Z-110902T1915Z/
ROANOKE VA-FRANKLIN VA-FLOYD VA-MONTGOMERY VA-
250 PM EDT FRI SEP 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR WESTERN ROANOKE...NORTHWESTERN FRANKLIN...NORTHEASTERN FLOYD AND
EASTERN MONTGOMERY COUNTIES...

AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ELLISTON...OR NEAR
SHAWSVILLE...MOVING SOUTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELLISTON...
  SHAWSVILLE...
  BENT MOUNTAIN...
  AND CROCKETT SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

&&

LAT...LON 3738 8016 3704 8002 3702 8036 3730 8036
TIME...MOT...LOC 1850Z 000DEG 17KT 3722 8025

$$

AMS
053 
WWUS51 KRNK 021914
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EDT FRI SEP 2 2011

VAC063-067-121-161-021924-
/O.EXP.KRNK.SV.W.0528.000000T0000Z-110902T1915Z/
ROANOKE VA-FRANKLIN VA-FLOYD VA-MONTGOMERY VA-
314 PM EDT FRI SEP 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ROANOKE...NORTHWESTERN
FRANKLIN...NORTHEASTERN FLOYD AND EASTERN MONTGOMERY COUNTIES EXPIRES
AT 315 PM EDT...

THE SEVERE THUNDERSTORM WARNING HAS EXPIRED. HOWEVER ANOTHER SEVERE
THUNDERSTORM WARNING IS BEING ISSUED FOR A PORTION OF THE PREVIOUS
WARNING AREA.

LAT...LON 3738 8016 3704 8002 3702 8036 3730 8036
TIME...MOT...LOC 1914Z 002DEG 22KT 3709 8025

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 1:37 PM EDT, 56 minutes earlier.

Area forecast discussion, Sep 2, 1:37 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
137 PM EDT FRI SEP 2 2011

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ACROSS THE MID ATLANTIC STATES INTO
FRIDAY. MEANWHILE A WEAK STATIONARY FRONT ALONG THE BLUE RIDGE
WILL DISSIPATE BY TONIGHT. THE HIGH PRESSURE WILL MOVE OFFSHORE
THIS WEEKEND. A COLD FRONT WILL APPROACH LATE SUNDAY...MOVE
THROUGH THE AREA ON MONDAY...BUT STALL ACROSS NORTH CAROLINA.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1230 PM EDT FRIDAY...

KEEPING A SLIGHT CHANCE TO CHC POPS THIS AFTERNOON ALONG/EITHER
SIDE OF THE BLUE RIDGE. GETTING PLENTY OF HEATING ACROSS MOST OF T
HE CWA WITH LOWER CLOUDS OUT NEAR LYH FINALLY ERODING. VIS SAT
SHOWING A MEAGER CU FIELD ATTM...BUT WE SHOULD SEE SOME VERTICAL
DEVELOPMENT SOON. ATTM...STILL NOT ANY UPPER SUPPORT SO IT WILL BE
ALL ON THE LOW LVL CONVERGENCE AND HIGHER PWATS TO GET THE DEVELOPMENT.

HIGHS WILL BE A FEW DEGREES WARMER...WITH UPPER 80S TO LOWER 90S
MOST AREAS.

AFTERNOON CONVECTION MAY LINGER INTO THE EVENING...ESPECIALLY IN
FAR SW VA AND NW NC. THEN WILL BEA WARM AND MUGGY NIGHT WITH
INCREASED MOISTURE ACROSS THE AREA. I HAVE LOWS RANGING THROUGH
THE 60S.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 330 AM FRIDAY...

ON SATURDAY...AN UPPER LEVEL RIDGE SHARPENS OVER THE FORECAST AREA
IN ADVANCE OF MID LEVEL TROF MOVING INTO THE WESTERN GREAT LAKES.
WITH THE UPPER RIDGE BUILDING...TEMPS WILL BE WELL ABOVE NORMAL WITH
THE GEFS ENSEMBLES PROJECTING 850MB TEMPS OVER 2 STANDARD DEVIATIONS
ABOVE NORMAL. AS A RESULT...LEANED TOWARD THE WARMER GFS MOS
GUIDANCE FOR HIGHS WHICH WOULD PRODUCE A RECORD HIGH AT BLF (RECORD
FOR 9/3: 88 IN 1993).

AS FOR PRECIPITATION CHANCES...FORECAST RAOBS SHOW A WEAK SUBSIDENCE
INVERSION WHICH SHOULD KEEP CHANCES FOR PRECIP LOW.
HOWEVER...INCREASING THETA-E VALUES AND WEAK LOW LEVEL MOISTURE
CONVERGENCE SHOWN BY THE GFS AND NAM...SUGGEST ENOUGH FORCING WILL
BE PRESENT TO TRIGGER WIDELY SCATTERED MOUNTAIN STORMS...WHICH
SHOULD QUICKLY DIMINISH AFTER SUNSET WITH LITTLE UPPER LEVEL SUPPORT.

BY SUNDAY...THE UPPER LEVEL RIDGE WEAKENS AND SHIFTS EAST AS THE MID
LEVEL TROF MOVES OVER THE GREAT LAKES. THIS WILL WEAKEN THE
SUBSIDENCE INVERSION AND ALLOW A SLIGHTLY BETTER CHANCE FOR
STORMS...BUT THE BEST CHANCE WILL REMAIN IN THE MOUNTAINS WHERE
THE PROJECTED LOW LEVEL MOISTURE CONVERGENCE IS GREATEST. WITH PW
VALUES FORECAST TO RANGE FROM 1.5 TO 2.0 INCHES...ANY THUNDERSTORMS
THAT FORM COULD BRING BRIEF HEAVY RAINS.

TEMPERATURES SHOULD BE ONLY SLIGHTLY COOLER WITH ANTICIPATED
INCREASE IN CLOUD COVER AND SLIGHTLY LOWER 1000-850 THICKNESSES.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 330 AM FRIDAY...

MADE SOME SIGNIFICANT CHANGES TO THE LONG TERM FORECAST BASED ON THE
LATEST GFS RUN. AFTER THE COLD FRONT PASSES MONDAY...A WEDGE OF HIGH
PRESSURE WITH LOW LEVEL EAST/NORTHEAST FLOW DEVELOPS TUESDAY THROUGH
THURSDAY...WITH GEFS ENSEMBLES SHOWING 850MB TEMPS 2-3 STANDARD
DEVIATIONS BELOW NORMAL. THEREFORE...LOWERED HIGH TEMPS CONSIDERABLY
DURING THIS TIME.

THIS PERIOD COULD ALSO BE POTENTIALLY VERY WET AS TROPICAL MOISTURE
ASSOCIATED WITH TD THIRTEEN ADVECTS NORTH...AND AN IMPRESSIVE LOW
LEVEL BAROCLINIC ZONE DEVELOPS. A QUICK PEEK AT THE 00Z ECMWF ALSO
IS TRENDING WETTER IN THE LONG TERM...SO POPS HAVE BEEN ADDED TO THE
TUES-THURS TIME FRAME.

AS OF 300 PM EDT THURSDAY...

MODELS ARE STILL IN AGREEMENT WITH A COLD FRONTAL PASSAGE ON MONDAY.
WITH CONFIDENCE INCREASING...HAVE RAISED POPS TO 60 PERCENT. MODELS
ARE NOT IN AGREEMENT WITH TRACK AND TIMING OF THE TROPICAL
DISTURBANCE IN THE GULF. YESTERDAY...SOME MODELS WERE TRACKING THE
DISTURBANCE OVER THE SOUTHEASTERN USA AND INTERACTING WITH THE COLD
FRONT TO PRODUCE A SIGNIFICANT RAIN EVENT. NOT THE CASE TODAY. MOST
MODELS KEEP THE PARENT SYSTEM IN THE GULF EARLY NEXT WEEK AND EJECT
A SHORT WAVE WITH TROPICAL MOISTURE INTO SOUTHEASTERN USA. EVEN WITH
THIS SCENARIO...TIMING IS DIFFERENT WITH THE EJECTED WAVE. IF THE
SLOWER ECMWF VERIFIES...THE HIGHER RAINFALL AMOUNTS WILL REMAIN
ACROSS GA/SC. IF THE GFS IS CORRECT...HIGHER AMOUNTS WILL BE IN
NC/SC. THE SLOWER THE FRONT...THE FARTHER NORTH THE HIGHER RAINFALL
AMOUNTS WILL EXTEND. ONCE THE FRONT PASSES TO THE EAST...COOLER
DRIER AIR WILL FILTER INTO THE REGION FOR THE REMAINDER OF THE WEEK.

WITH A GOOD CHANCE OF RAIN ON MONDAY...HAVE LOWERED TEMPERATURES
INTO THE 70S TO LOWER 80S. THESE COOL TEMPERATURES WILL LIKELY HANG
AROUND WHEN PRECIPITATION EXITS MONDAY NIGHT. TEMPERATURES TUESDAY
COULD BE 10F BELOW NORMAL...THEN MODERATE TO NORMAL TOWARDS THE END
OF THE WEEK.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 130 PM EDT FRIDAY...

WILL SEE REDEVELOPMENT OF STORMS THIS AFTN BUT PINPOINTING WHO
WILL BE AFFECTED TAF WISE IS HARD. ATTM...APPEARS THE
ROANOKE/BLACKSBURG SITES STAND THE BEST CHANCE...BUT STILL NOT
HIGH ENOUGH TO INCLUDE TS IN THE TAFS...BUT EXPECT TS IN VICINITY
SO STILL HAVE IT IN. REST OF THE TAF SITES WILL HAVE CB LATER THIS AFTN.

CONVECTION WILL WEAKEN AFTER 00Z THOUGH COULD SEE SOME LINGER
LONGER SOUTH OF A ROA/BCB INTO THE NC MTNS...BUT CONFIDENCE LOW ON
THIS IN TERMS OF KEEPING IT IN THE TAFS.

OTHERWISE VFR CIGS THIS AFTN/EVENING...BUT THINKING WITH HUMID
AIRMASS AND ANY LINGERING SHOWERS...WILL SEE SOME FOG AGAIN
TONIGHT AT MOST IF NOT ALL TAF SITES. BCB/LWB IS STILL LOOKING
LIKE TYPICAL LIFR CONDITIONS TOWARD MORNING. AGAIN WILL DEPEND ON
LOCATION OF SHOWERS/TSRA THIS AFTN/EARLY EVENING.

MORE SCATTERED AFTERNOON OR EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED SATURDAY AND SUNDAY AS A COLD FRONT SLOWLY APPROACHES
FROM THE WEST. SHOWERS AND STORMS ALONG WITH PERIODS OF MVFR/IFR
CONDITIONS MAY THEN CONTINUE INTO MONDAY AND/OR TUESDAY WITH THE
FRONT SLOWLY SLIDING THROUGH...OR POSSIBLY STALLING OVER...THE
AREA. POTENTIAL EXISTS FOR TROPICAL MOISTURE TO STREAM NE FROM
THE SYSTEM IN THE GULF DURING THIS TIME WHICH COULD BRING SUB VFR
AND RAINY CONDITIONS FOR SEVERAL DAYS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ
NEAR TERM...JJ/WP
SHORT TERM...PH
LONG TERM...PH/RCS
AVIATION...JJ/WP
Hazardous weather outlook, Sep 2, 4:30 AM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
430 AM EDT FRI SEP 2 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-030830-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
430 AM EDT FRI SEP 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND LAST INTO THE EVENING. THE BEST COVERAGE OF STORMS
WILL BE ALONG AND EITHER SIDE OF THE BLUE RIDGE. A FEW OF THE
STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS OR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 2, 10:20 AM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1020 AM EDT FRI SEP 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TSTM WND DMG     4 S PILOT MOUNTAIN      36.32N 80.48W
09/01/2011                   SURRY              NC   911 CALL CENTER

            POWER LINE DOWN ON PINNACLE HOTEL ROAD

&&

PW
Special weather statement, Sep 2, 2:08 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
208 PM EDT FRI SEP 2 2011

VAZ032-033-021845-
FRANKLIN VA-PATRICK VA-
208 PM EDT FRI SEP 2 2011

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN AND PATRICK COUNTIES...

AT 206 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF FERRUM...MOVING SOUTH AT 15 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR CHARITY AROUND 220 PM...WOOLWINE AROUND 230
PM AND BUFFALO RIDGE AROUND 240 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3665 8034 3687 8025 3690 8020 3693 8019
      3690 8008 3679 8007 3678 8010 3674 8010
      3674 8008 3672 8010 3666 8006 3664 8006

AMS
Special weather statement, Sep 2, 2:20 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
220 PM EDT FRI SEP 2 2011

VAZ018-019-WVZ044-021845-
ALLEGHANY VA-CRAIG VA-MONROE WV-
220 PM EDT FRI SEP 2 2011

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...CRAIG AND MONROE
COUNTIES...

AT 219 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
WHITE SULPHUR SPRINGS...MOVING SOUTH AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR EARLEHURST AROUND 225 PM...SWEET SPRINGS
AROUND 230 PM...MONCOVE LAKE STATE PARK AROUND 240 PM AND PAINT BANK
AROUND 245 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3772 8020 3744 8022 3748 8050 3770 8042
      3771 8039 3771 8038 3769 8038 3771 8035
      3769 8034 3769 8030 3772 8026

AMS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 2:08 PM EDTSpecial Weather StatementRNKPatrick37 min
Sep 2, 2:20 PM EDTSpecial Weather StatementRNKCraig25 min
Sep 2, 2:54 PM EDTSpecial Weather StatementRNKPatrick36 min
Sep 2, 3:16 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Montgomery, Roanoke, City of Salem44 min
Sep 2, 3:39 PM EDTSevere Thunderstorm WarningRNKPatrick66 min
Sep 2, 3:41 PM EDTSevere Thunderstorm WarningRNKPatrick49 min
Sep 2, 3:50 PM EDTSevere Thunderstorm WarningRNKRoanoke, City of Roanoke, City of Salem40 min
Sep 2, 4:07 PM EDTAreal Flood AdvisoryRNKRoanoke, City of Roanoke, City of Salem3 hr
Sep 2, 4:09 PM EDTSpecial Weather StatementRNKFloyd, Henry, Patrick51 min
Sep 2, 4:24 PM EDTSevere Thunderstorm WarningRNKPatrick51 min
Sep 2, 4:27 PM EDTSevere Thunderstorm WarningRNKRoanoke, City of Roanoke, City of Salem39 min
Sep 2, 4:33 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick, City of Martinsville57 min
Sep 2, 4:36 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Roanoke54 min
Sep 2, 4:46 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Patrick, City of Galax59 min
Sep 2, 4:53 PM EDTSpecial Weather StatementRNKBland, Wythe67 min
Sep 2, 5:32 PM EDTSpecial Weather StatementRNKCraig, Roanoke58 min
Sep 2, 5:50 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Wythe, City of Galax55 min
Sep 2, 5:59 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, Craig61 min
Sep 2, 6:28 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington62 min
Sep 2, 6:37 PM EDTSpecial Weather StatementRNKBland, Smyth, Wythe53 min
Sep 2, 6:41 PM EDTSevere Thunderstorm WarningRNKGrayson64 min
Sep 2, 7:02 PM EDTSevere Thunderstorm WarningRNKAlleghany, Craig, City of Covington44 min
Sep 2, 7:44 PM EDTSpecial Weather StatementRNKGrayson, Wythe61 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.